Tennessee, 2013Flash Flooding and Hail in Tennessee, December 21, 2013
December 21, 2013 · NWS MEG · 16 events in 12 counties and zones
Heavy rain developed along a stalled front across Northeast Arkansas early in the day causing flash flooding. This heavy rain eventually sagged into Northwest Tennessee resulting in some flash flooding there later in the day.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain developed along a stalled front across Northeast Arkansas early in the day causing flash flooding. This heavy rain eventually sagged into Northwest Tennessee resulting in some flash flooding there later in the day. As a day progressed a potent upper level disturbance moved out of the East Texas while a surface low pressure system tracked from Arkansas along the stalled front. Moist and unstable air moved into the Mid-South in advance of the stalled front and the developing low pressure system. As a result a line of showers and thunderstorms moved across West Tennessee during the evening hours of December 21st. Several storms were severe with reports of damaging winds, hail and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Dec 21, 2:06 PM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Dec 21, 2:06 PM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
206 PM CST SAT DEC 21 2013
.DISCUSSION...
CURRENTLY STORMS ARE GETTING THEIR ACT TOGETHER JUST TO THE
SOUTHWEST OF THE CWA..SO NOT MUCH TIME TO DISCUSS. LEADING
EDGE OF THE UPPER LEVEL SUPPORT IS SURGING INTO EAST TEXAS AND A
1000MB SURFACE LOW WAS JUST NOW ARKANSAS. TORNADO WATCH IN PLACE
FOR MOST OF THE MIDSOUTH COUNTIES ALONG AND EAST OF THE MS
RIVER...WITH STRONG BACKED WINDS CURRENTLY IN THE DELTA. SEEMS
VERY PROBABLE FOR A STRONG/SIGNIFICANT TORNADO TO DEVELOP LATE
THIS AFTERNOON AND INTO THE EVENING...AS MUCAPES MAY EXCEED 1500
J/KG. A WIND ADVISORY IS ALSO IN EFFECT TILL MIDNIGHT FOR THE AREA.
FURTHER WEST AND NORTH RAIN HAS BEEN HEAVY ON THE COLD SIDE OF THE
STALLED FRONT. LATEST RAIN AMOUNTS SHOW 4 TO 5 INCHES HAS ALREADY
FALLEN...WITH AN ADDITIONAL 2 TO 4 INCHES STILL POSSIBLE THROUGH
MIDNIGHT WHEN THE FLASHFLOOD WATCH EXPIRES. SOME REPORTS OF
FLOODING HAVE ALSO BEEN SENT TO THE OFFICE VIA SOCIAL MEDIA.
STORM IS EXPECTED TO LIFT OUT LATE TONIGHT WITH MID/UPPER LEVEL
DRY PUNCH MOVING INTO THE WESTERN COUNTIES. SOUTH WINDS WILL SHIFT
MORE SOUTHWEST TO WEST AND REMAIN BREEZY AS THE SURFACE LOW TRACKS
INTO THE MIDWEST. WINDS SHOULD DIMINISH BY MORNING HOWEVER. FOR
SUNDAY EXPECT MOSTLY CLOUDY CONDITIONS A CHANCE FOR SPRINKLES IN
THE EAST AND SOUTH AND TEMPERATURES REMAINING IN THE 40S AND 50S.
SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION SUNDAY NIGHT
WITH PARTLY CLOUDY SKIES AND TEMPERATURES FALLING TO FREEZING FOR
POINTS NORTH OF INTERSTATE FORTY.
HOLIDAY WEEK...LOOKS TO BE BELOW NORMAL AND DRY THROUGH THE
PERIOD...WITH THE COLDEST DAY EXPECTED ON CHRISTMAS EVE...WHERE THE
NORTHERN COUNTIES WILL STRUGGLE TO REACH FREEZING. CONDITIONS
WILL REMAIN COLD CHRISTMAS EVE NIGHT WITH A BRIEF WARM UP ON
CHRISTMAS DAY AND ON THURSDAY. A REINFORCING COLD FRONT IS
ANTICIPATED LATE THURSDAY WITH SLIGHTLY COOLER HIGHS FOR THE LAST
WEEKEND OF 2013.
JAB
&&
.AVIATION...
A COLD FRONT HAS STALLED JUST TO THE WEST OF THE MISSISSIPPI
RIVER. TO THE WEST OF THE FRONT TO INCLUDE KJBR...EXPECT NORTHEAST
WINDS TO PERSIST THROUGH THE EVENING WITH MODERATE TO HEAVY RAIN
ALONG WITH IFR CIGS AND REDUCED VSBYS. RAIN AND STORMS SHOULD END
AROUND 03Z WITH A RETURN TO MVFR WRAP AROUND CLOUDS AND NORTHWEST
WINDS.
TO THE EAST OF THE FRONT...INCLUDING KMEM...KMKL...EXPECT A
CONTINUATION OF MVFR CIGS AND VICINITY THUNDERSTORM POTENTIAL
THROUGH MID TO LATE AFTERNOON. ADDITIONAL CONVECTION SHOULD FIRE
ACROSS WEST TENNESSEE AND NORTHWEST MISSISSIPPI DURING THE MID TO
LATE AFTERNOON INTO THE EVENING WITH TEMPORARY REDUCTIONS IN HEAVY
THUNDERSTORMS ALONG WITH IFR CIGS THROUGH EARLY EVENING. AFTER 01Z
TO 03Z...PREVAILING THUNDERSTORMS CAN BE EXPECTED THROUGH 06Z TO
07Z. CIGS SHOULD GO VFR LATER TONIGHT ALONG WITH NORTHWEST WINDS.
STORMS WILL HOLD OFF UNTIL LATER THIS EVENING AT KTUP WITH THE
POTENTIAL FOR A FEW SEVERE STORMS. RAIN AND STORMS WILL CLEAR KTUP
AFTER 09Z.
JLH
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 51 56 32 40 / 100 10 10 0
MKL 52 57 31 39 / 100 10 10 0
JBR 42 48 28 37 / 80 10 10 0
TUP 58 67 36 45 / 100 20 10 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR CLAY-CRAIGHEAD-
CROSS-GREENE-LAWRENCE-MISSISSIPPI-POINSETT-RANDOLPH.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CRITTENDEN-LEE AR-
MISSISSIPPI-PHILLIPS-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR DUNKLIN-
PEMISCOT.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR PEMISCOT.
MS...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR CROCKETT-DYER-
GIBSON-HENRY-LAKE-LAUDERDALE-OBION-WEAKLEY.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Dec 21, 3:07 PM CST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
307 PM CST SAT DEC 21 2013
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-222315-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
307 PM CST SAT DEC 21 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS SOUTHEAST OF A
TIPTONVILLE TENNESSEE TO A FORREST CITY ARKANSAS LINE. THIS AREA
INCLUDES THE MAJORITY OF THE MIDSOUTH. PRIMARY THREATS INCLUDE
TORNADOES... A FEW OF WHICH COULD BE STRONG...AND DAMAGING WINDS.
LARGE HAIL WILL BE A SECONDARY THREAT.
AREAS WITH THE GREATEST RISK OF TORNADOES INCLUDE SOUTHWEST
TENNESSEE...INCLUDING THE MEMPHIS METROPOLITAN AREA... EAST
CENTRAL ARKANSAS...AND ALL OF NORTH MISSISSIPPI. PEAK TORNADO
RISK TIMING WILL RANGE FROM NOW UNTIL MIDEVENING.
BEYOND MIDEVENING TO MIDNIGHT...THE TORNADO RISK WILL
DECREASE...WHILE DAMAGING WIND THREAT CONTINUES OVER NORTHEAST
MISSISSIPPI AND WEST TENNESSEE.
AREAS NORTHWEST OF A TIPTONVILLE TO FORREST CITY LINE...A SLIGHT
RISK OF SEVERE THUNDERSTORMS OR STRONG THUNDERSTORMS EXISTS
THROUGH LATE AFTERNOON. THE PRIMARY THREATS INCLUDE DAMAGING WINDS
AND THE POSSIBILITY OF A BRIEF TORNADO.
A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS NORTH OF INTERSTATE
40...WHERE THE RISKS OF FLASH FLOODING WILL BE GREATEST THROUGH
LATE EVENING. ALONG AND SOUTH OF INTERSTATE 40...FLASH FLOODING
WILL BE POSSIBLE...BUT MORE LOCALIZED IN OCCURRENCE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NECESSARY THROUGH THIS EVENING.
JAB
In the hours before
Local storm report, Dec 21, 3:26 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
326 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM FLASH FLOOD 5 W MARIANNA 34.77N 90.85W
12/21/2013 LEE AR EMERGENCY MNGR
WATER COVERING HWY 79 WEST OF TOWN.
&&
JABLocal storm report, Dec 21, 3:33 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
333 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TSTM WND DMG HUGHES 34.95N 90.47W
12/21/2013 ST. FRANCIS AR EMERGENCY MNGR
ROOF BLOWN OFF HOUSE ON HIGHWAY 38 NEAR HUGHES. POSSIBLE
TORNADO.
&&
JABLocal storm report, Dec 21, 3:38 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
338 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HEAVY RAIN TRUMANN 35.67N 90.52W
12/21/2013 E7.00 INCH POINSETT AR EMERGENCY MNGR
STORM RAINFALL TOTALS NEAR SEVEN INCHES.
&&
JABLocal storm report, Dec 21, 3:42 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
342 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM TSTM WND DMG 4 W HUGHES 34.95N 90.54W
12/21/2013 ST. FRANCIS AR EMERGENCY MNGR
TREES AND POWER LINES DOWN ON HIGHWAY 38 WEST OF HUGHES.
DAMAGE ASSOCIATED WITH A POSSIBLE TORNADO. DISTANCE WEST
OF TOWN ESTIMATED.
&&
JABLocal storm report, Dec 21, 3:50 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
350 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TORNADO 9 W WEST MEMPHIS 35.15N 90.34W
12/21/2013 CRITTENDEN AR TRAINED SPOTTER
SEMIS OVERTURNED ON INTERSTATE FORTY NEAR MILE MARKER
276. SHERIFF REPORTED TORNADO ON THE GROUND AND THEN
RELAYED THE REPORT TO TRAINED SPOTTER.
&&
JABLocal storm report, Dec 21, 3:57 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
357 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM FLASH FLOOD 11 SSW JONESBORO 35.67N 90.76W
12/21/2013 POINSETT AR BROADCAST MEDIA
WATER COVERING NEAR MILE LONG STRETCH OF SENETENY ROAD
NEAR THE CRAIGHEAD AND POINSETT COUNTY LINE.
&&
JABEvent by event
12 thunderstorm wind, 3 flash flood, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Tipton
- When
- December 21, 4:23 PM CST to 4:28 PM CST
- Where
- Tipton County, 0.77 mi SE of Covington to 1.01 mi ESE of Covington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.563, -89.659
Straight line winds knocked down utility poles along West Liberty Avenue in Covington.
Thunderstorm Wind, Weakley
- When
- December 21, 5:12 PM CST to 5:17 PM CST
- Where
- Weakley County, 1.2 mi NW of Pisgah to 0.89 mi NE of Pisgah
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.394, -88.733
Straight line winds knocked down trees on Highway 118 and on Billingsby Road near Latham.
Flash Flood, Obion
- When
- December 21, 5:16 PM CST to 8:00 PM CST
- Where
- Obion County, 1.14 mi W of Hornbeak to 1.75 mi N of Union City
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.332, -89.320
Over four inches of rain produced flash flooding across Obion County. Widespread street flooding occurred in Union City and Highway 183 was flooded in Eastern Obion County.
Flash Flood, Tipton
- When
- December 21, 6:12 PM CST to 9:00 PM CST
- Where
- Tipton County, 0.27 mi N of Munford to 1.97 mi NNW of Tipton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.454, -89.830
Heavy rain produced widespread street flooding across Tipton County.
Thunderstorm Wind, Tipton
- When
- December 21, 6:12 PM CST to 6:17 PM CST
- Where
- Tipton County, 0.19 mi NNW of Crosstown to 0.33 mi S of Munford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.452, -89.802
Straight line winds knocked a tree on to a home in Munford.
Hail, Shelby
- When
- December 21, 6:20 PM CST to 6:25 PM CST
- Where
- Shelby County, 2.21 mi NW of Collierville Arpk
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.020, -89.760
Quarter size hail fell at Shelby Drive and Forest Hill Irene Road.
Thunderstorm Wind, Fayette
- When
- December 21, 6:30 PM CST to 7:00 PM CST
- Where
- Fayette County, Hickory Withe to 4.96 mi ESE of Laconia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.250, -89.600
Straight line winds knocked down trees and power lines across Fayette County.
Thunderstorm Wind, Haywood
- When
- December 21, 6:46 PM CST to 6:51 PM CST
- Where
- Haywood County, 0.69 mi NNW of Willow Grove to 1.02 mi NNE of Willow Grove
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.590, -89.183
Straight line winds overturned a couple of disconnected tractor trailers. The side of a metal building was ripped off and numerous trees were knocked down near Highway 70 and Bratt Thomas Road.
Thunderstorm Wind, Madison
- When
- December 21, 7:03 PM CST to 7:04 PM CST
- Where
- Madison County, Mc Kellar Fld
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.600, -88.920
Thunderstorm Wind, Gibson
- When
- December 21, 7:05 PM CST to 7:10 PM CST
- Where
- Gibson County, 1.15 mi W of Humboldt to 1.39 mi E of Humboldt
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.820, -88.941
Straight line winds caused significant damage to two buildings in downtown Humboldt. The brick exterior was still standing but the roof of the buildings was torn off and the walls had fallen over.
Thunderstorm Wind, Madison
- When
- December 21, 7:10 PM CST to 7:15 PM CST
- Where
- Madison County, 0.09 mi N of Parkburg to 0.21 mi NE of Parkburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 35.451, -88.800
Straight line winds knocked a tree on to a house on Roberts Road between Medon and Pinson.
Thunderstorm Wind, Chester
- When
- December 21, 7:25 PM CST to 7:30 PM CST
- Where
- Chester County, 3.52 mi SE of Henderson to 4.01 mi SE of Henderson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.398, -88.622
Straight line winds blew a car off the road south of Henderson.
Thunderstorm Wind, Henry
- When
- December 21, 7:30 PM CST to 7:35 PM CST
- Where
- Henry County, 1.68 mi SW of Porter Court to 1.58 mi SSW of India
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 36.304, -88.353
Straight line winds knocked down power lines and trees on the north side of Paris. A home had siding damage and gutters ripped off along Highway 54.
Thunderstorm Wind, Henderson
- When
- December 21, 7:30 PM CST to 7:50 PM CST
- Where
- Henderson County, 0.8 mi WNW of Blue Goose to Darden
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.704, -88.593
Straight line winds knocked down about 20 trees on county roads. Two houses suffered roof damage due to fallen trees or limbs.
Thunderstorm Wind, Hardin
- When
- December 21, 8:00 PM CST to 8:05 PM CST
- Where
- Hardin County, 0.61 mi ESE of Crump to 1.83 mi W of Savannah
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 35.215, -88.311
Straight line winds knocked down trees and power lines along Riverside Lane. Coffee Landing Road was closed due to downed trees and power lines.
Flash Flood, Hardin
- When
- December 21, 8:20 PM CST to 10:30 PM CST
- Where
- Hardin County, 0.74 mi SSE of Crump to 0.68 mi ESE of Crump
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 35.211, -88.313
Heavy rain produced flash flooding in Crump. Riverside Drive was closed due to flooding.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kentucky, December 21 to 23, 20133 deaths · 2 injured · $597,000 · EF1 · 54 events
- Tornadoes and Damaging Winds in Mississippi, December 21, 20131 death · 11 injured · $2.2 million · EF2 · 21 events
- Tornado and Flash Flooding in Arkansas, December 21, 20131 death · 3 injured · $565,000 · EF2 · 9 events
- Lightning Strike and Heavy Rain in Texas, December 21, 20132 deaths · 1 injured · $36,000 · 3 events
- Flash Flooding and Flooding in Ohio, December 21 to 25, 20131 death · $1.8 million · 52 kt wind · 28 events
- Flash Flooding and Flooding in Indiana, December 21 to 23, 20131 death · $199,000 · 12 events
- Flooding in Indiana, December 21 to 31, 20131 death · 1 injured · $72,000 · 7 events
- Flash Flooding and Flood in Kentucky, December 21 to 22, 20131 death · $60,000 · 10 events
- Ice Storm and Winter Storm in Missouri, December 21 to 22, 20131 death · 37 events
- Ice Storm in Michigan, December 21 to 22, 2013$29 million · 10 events
- Tornado and Damaging Winds in Louisiana, December 21, 2013$4.2 million · EF1 · 23 events
- Ice Storm and Winter Weather in Michigan, December 21 to 22, 2013$18 million · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 484468, 488442, 483709, 483710, 485137, 485134, 488382, 488385, 488405, 488598, 488406, 488597, 488430, 488439, 488438, 483715.